Three people overdose on shared bag of Carfentanil in Manchester Township
MANCHESTER TOWNSHIP, YORK COUNTY, Pa. – Northern York County Regional Police responded just before 3 p.m. Thursday to the area of North George and State Streets for a report of an unresponsive male in a parking lot.
Police and EMS units located a male in one parking lot and two additional people in another parking lot. The two males and one female were all showing signs of opioid overdose. The group was semi-conscious, sweating profusely, and pale blue in color. They said that they had purchased and shared one bag of Carfentanil.
All were transported to the hospital and are expected to survive. The remnants of the drugs were not located. It is believed that the Carfentanil was cut into Heroin. Carfentanil is an analog of the of the synthetic opioid Fentanyl but is 100 times more potent than Fentanyl and 10,000 times more potent than morphine.
Carfentanil can be fatal in very low doses and is often referred to as “Elephant Tranquilizer” as it is used to sedate large animal. Handling or inhaling Carfentanil can lead to death in bystanders and emergency responders.